How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stan Your Own Question
Dr. Stan
Dr. Stan, Ophthalmologist
Category: Eye
Satisfied Customers: 2701
Experience:  Johns Hopkins Fellowship Trained, Certified and Licensed Medical Physician and Surgeon
Type Your Eye Question Here...
Dr. Stan is online now
A new question is answered every 9 seconds

My right eye lid for the past 2 weeks has been twitching every

Resolved Question:

My right eye lid for the past 2 weeks has been twitching every so often, and sometimes i can just feel it tense up. The last 3 days or so it has been getting blood shot in spots almost like a Subconjunctival hemorrhage. There not really solid blood spots thou, just a lot of enlarged blood vessels together.   Eye drops dont even make it go away. Again its only happening in my right eye and i dont know why.
Submitted: 5 years ago.
Category: Eye
Expert:  Dr. Stan replied 5 years ago.

Welcome to Just Answer:

It is likely that you are experiencing the symptoms of blepharospasm with associated subconjunctival hemorrhage due to conjunctiva blood vessel rupture. The cause of the blepharospasm can include eyelid or cornea irritation, especially from the irritation of the nerves around the eyelid. I suggest that you follow-up with your eye doctor for closer evaluation of the eyelid, especially under the back of eyelid (palpebral conjunctiva) to exclude any irritating lesion. In general, the subconjunctival hemorrhage is not harmful, but the area of the enlarged conjunctiva blood vessels need close evaluation under the Silt-lamp by the eye doctor. It will slowly resolve with regular use of preservative free tear drop such as Refresh plus or Genteal tear drop 4 times daily for about 2 weeks. If you are using any other over the counter drop beside tear drop, I suggest that you stop. In addition, avoid use of aspirin, Ibuprofen, Advil, Motrin, Aleve, and blood thinners such as coumadin or Plavix, as these can make the subconjunctival hemorrhage worse. If no irritating lesion is found on the eye lid, and dry eye syndrome is also excluded, then the blepharospasm can be resolved with treatments such as Botox injection.

It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.

Dr. Stan and other Eye Specialists are ready to help you

Related Eye Questions